Heart Disease Community
Are There BP Medications Known to Cause Bradycardia?
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Are There BP Medications Known to Cause Bradycardia?

Hi - I am a new member and posted this follow up comment/question to an old post from 2007 that detailed a similar situation as what I have a question about.  Since it is something that I am currently dealing with and am looking for some insight on I thought I would re-post it as a current question.  I am a 53 yr old female, approximately 35 lbs overweight, with high BP for which I am on several medications to control.  I have already lost quite a bit of weight over the past yr (about 40 lbs) and my BP has steadily lowered, resulting in the need to decrease my dosages as I have been bottoming out at mid-day with readings as low as 90/50 and heart rates ranging from 45 to 62, depending on activity, but averaging 52-55 resting rate.  I believe that I am on entirely too much medication however an additional health factor makes it dangerous to make drastic changes in medications that could cause rebound highs.  I suffered a ruptured cerebral aneurysm in 2006 that was successfully coiled and I miraculously recovered from with no impairments or after effects.  Unfortunately, my family history combined with difficult to manage weight later caused my hypertension to surface which is extremely dangerous to the stability of the coiled aneurysm.  It is therefore vital to keep it under control for more reasons than heart health.  A sudden spike could cause the aneurysm to re-rupture, leak, or loosen the coils that currently are sealing off the aneurysm, allowing a new re-bleed.  Therefore despite a lot of adverse side effects from the BP meds, doctors are slow in reducing or changing them.  My main problem now is the slow heart rate which is making me feel tired, have frequent dull headaches, and often dizzy or light headed.  My worst time of day seems to be between around 4:00 PM and 6:00 PM.  I am on several BP meds which include 20-12.5 mg Lisinopril HCTZ,  0.1 mg Clonidine HCL,  30 mg Nifedical XL (recently reduced from 60 mg, which was reduced from 90 prior to that), and 10-6.25 mg Bisoprolol HCTZ.  These are FIVE different drugs.  I'm honestly surprised I don't have more side effects.  My question is, does anyone know which of these drugs would be the biggest cause of the slow heart rate?  I have read that some BP medications are known to cause slow heart rate as a side effect however have been unable to find which ones.  My doctor agrees that they are what is causing it however we have already had one episode of rebound hypertension when attempting to remove just the HCTZ ingredient.  The gradual reduction of the Nifedical XL has been symptom free however it has not reduced the midday low readings and slow heart rate, either.  If anyone has any further insight on these drugs and their side effects I would appreciate it.  Thanks!
Related Discussions
63984_tn?1385441539
The short answer is yes, beta blockers can contribute to Brady symptoms.  It sounds in your case that you need to stay on them, but low blood pressure/heart beat rate can be dangerous as well, you are getting close to the area where you might pass out.  I've been in your situation.  I had both brady/tachy symptoms, and a pacemaker simply changed how I felt in a very positive manner.  I'm certainly not a health professional and wouldn't second guess your doctor, I'm sure he has very good reasons for his prescriptions, but from what you post it sounds like you are an excellent candidate for a pacer.
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
612551_tn?1247839157
Blank
Jerry_NJ
NJ
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
MedHelp Health Answers
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Avatar_n_tn
Blank
kmlksl66_ commented on An Insider’s Guide to...
16 hrs ago
139792_tn?1299416777
Blank
Dalubaba commented on Ellen038's status
17 hrs ago
139792_tn?1299416777
Blank
Dalubaba commented on christineyvette's status
17 hrs ago
Heart Disease Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
612551_tn?1247839157
Blank
Jerry_NJ
NJ
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA